Mayo Clinic Connect
Has anyone taken this medication. My med nurse wants to take me off Ativan and use Klonopin. Any info on this would be greatly appreciated. Thanking you
Liked by Teresa, Volunteer Mentor, Ellen
@njp1013– I've never taken effexor, so I can't speak to that, but I've been on 1 mg of klonopin/clonazepam for well over 20 years.
I've never felt the need to increase the dose, but more recently have been being asked my pcp to consider getting off this drug.
I think many Drs. are under pressure with the opioid epidemic to also try to get stricter with benzo's as well. It's clear to him that I have not abused the drug so its just a point of conversation right now.
I've mentioned in past posts that klonopin I believe gave me back my life. I was going down this path of numerous panic attacks which caused me to start crossing off everyday things (driving on freeways, over bridges, flying to visit kids, vacations, etc.) that I could no longer consider.
I was able to do all these things again (in a few cases it took 1 1/2 years) but I'm doing them again!
There has been much conversation of this site about getting off benzo's for a variety of reasons and I just don't feel that for me that is necessary.
I admit that I have concerns about it more because for so many getting off didn't go well whether it was no real taper or going cold turkey and then trying to go back went even worst. I'm just not at a point to sacrifice the risk of loosing all that I have gained back.
I feel great and when I forget taking my dose it's more of a feeling like I skipped coffee for the day.
I have shared my story in several different forums as well as one on one and I feel that I've helped people who were experiencing the delibertating effects of anxiety and panic attacks. My Physiatrist many years ago told me this and as simple of a statement it is it just made sense to me.
Just as a car needs certain fluids to run correctly our own system in many ways is similiar. For some reason your body is not producing the necessary chemicals to offset your experiences and taking klonopin will even things out and allow you to take back those fears. Well that has been my experience and I will will always be thankful for his advise. Jim@thankful
Jump to this post
LISA LING SHOW ON CNN DID A 1 HOUR SPECIAL ON TAKING AND WITHDRAWING FROM BENZIDIAZAPINES. VERY SCARY. IT IS ON YOU TUBE. IT IS CALLED 'THE BENZO CRISIS'.
Don't be scared. People go off benzos all the time without significant problems. Your doctor will be able to help you. Just do not stop or alter your dosage until you and you doctor have decided to do so.
There are protocols. But the very first thing you need to do is go to your doctor and tell him or her that you want off. If your doctor will not help you, find another that will. Also, get a psychologist and go to group sessions for support.
Thx so very much for info and for links for help!
Thx so much for respsonse quickly and your calming words.
Liked by Lisa Lucier
Regarding klonopin. I saw the LISA LING special on CNN. Yes it's scary but it's good not to let yourself be scared. I've taken a variety of benzos for my entire adult life on and off because I needed to function. I still do. Always under a doctor's care, although I researched and monitored myself also. At one time I was prescribed a much greater amount of klonopin that went unnoticed by my doctors. I went to another doctor for a second opinion and with her guidance I withdrew from that drug. No side effects. Then I moved out of state and was prescribed it again with the same outcome. Our meds require self-monitoring. Doctors are just human.
Liked by njp1013, 73years
Thx so much for sharing. Your words sound like mine. Thx so much.
I have taken Klonopin for years too and it worked wonderfully. I recently moved to a new state and new doctor will not prescribe it. Stating that long term use can lead to dementia.
Yes, dementia is a problem with benzos, along with tolerance and addiction. Did you have withdrawal symptoms stopping Clonazapam?
Liked by 73years
ive been klonopin for 2 weeks and it was huge help to me. my psych has me taking 1/2 dose for 3 days and then stopping, this afternoon is my last dose. should be a fun weekend. <sigh> 🙁
Liked by doorman
Hi njp, Firstly, off the cuff, stay with that doc. Unusual to hear of a doctor that is so very careful with prescriptions of benzodiazapines. I also hope that she/he also knows that protocol for stopping is safe for you. It is so hard to be anxious and/or depressed and then hurt by doctors with not appropriate knowledge of all the side effects of needed meds. I do not know where the blame goes… Docs are bombarded with pharmaceutical reps to buy new and better meds for patients. I think both the pharm companies and the professional physicians have the responsibility of learning the dangers… and including the patient in the education and decision of which med to take.
(Although when I am really wired, I am not sure I would be a good listener.) Hoping for good times ahead for you.
@73years yes ive been with him a while and i know he is good. he said i can take as needed after today but im hoping that the as needed is not often and hopefully never as that will just prolong things..the klonopin was just meant to be short term to give me some relief while i wait for my effexor to kick in as my first 4 weeks on effexor with no benzo were hell. i know that for me i dont want it to be a long term solution. ive been on effexor for 7 weeks now so its probably as kicked in as its going to be so time to see how it goes i guess.
Two weeks is a very short period of time. You should be FINE.
If you or anyone you know is taking a benzodiazapine medicine, this is a 'MUST SEE?HEAR'.
Pls! Please watch this to the very end! GOTO: https://youtu.be/Yh54uj6qH98
good luck and good health. you sound like a wise woman/man. just take care.
Liked by njp1013
@daphne5o58, i do not know what to say. i have been on klonopin for 20 yrs., terrified to try to get off it, after reading on all the googled 'benzo sites'. my doc says i am fine. but if you or anyone you know is taking a benzodiazapine medicine, this is a 'MUST SEE?HEAR', i think. Pls! Please watch this to the very end! GOTO: https://youtu.be/Yh54uj6qH98
maybe you could figure something else out. good. luck. good health. thinking of you.
version 220.127.116.11.2.9Page loaded in 0.861 seconds